Indian Dermatology Online Journal

REVIEW ARTICLE
Year
: 2014  |  Volume : 5  |  Issue : 4  |  Page : 416--425

Side-effects of topical steroids: A long overdue revisit


Arijit Coondoo1, Meghana Phiske2, Shyam Verma3, Koushik Lahiri4 
1 Department of Dermatology, KPC Medical College, Kolkata, India
2 Lokmanya Tilak Muncipal Medical College and General Hospital, Sion, Mumbai, Maharashtra, India
3 Consultant Dermatologist, Vadodara, Gujarat, India
4 Consultant Dermatologist, Appollo Gleneagles Hospital and Wizderm, Kolkata, India

Correspondence Address:
Arijit Coondoo
Department of Dermatology, KPC Medical College, Kolkata
India

The introduction of topical steroids (TS) of varying potency have rendered the therapy of inflammatory cutaneous disorders more effective and less time-consuming. However the usefulness of these has become a double edged sword with constantly rising instances of abuse and misuse leading to serious local, systemic and psychological side effects. These side effects occur more with TS of higher potency and on particular areas of the body like face and genitalia.The article reviews the side effects of TS with special mention about peadiatric age group, also includes the measures for preventing the side effects.


How to cite this article:
Coondoo A, Phiske M, Verma S, Lahiri K. Side-effects of topical steroids: A long overdue revisit .Indian Dermatol Online J 2014;5:416-425


How to cite this URL:
Coondoo A, Phiske M, Verma S, Lahiri K. Side-effects of topical steroids: A long overdue revisit . Indian Dermatol Online J [serial online] 2014 [cited 2021 Jul 27 ];5:416-425
Available from: https://www.idoj.in/article.asp?issn=2229-5178;year=2014;volume=5;issue=4;spage=416;epage=425;aulast=Coondoo;type=0